Alert archive / Florida / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 78, NWS Melbourne, FL

June 18, 1996Okeechobee County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 18, 1996, 9:31 PM EDT for Okeechobee County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 1996, 9:31 PM EDT (01:31 UTC)
Expired
Jun 18, 1996, 10:30 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1996-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1996-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 190131
SVRMLB
FLC093-190230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
931 PM EDT TUE JUN 18 1996
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:54 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 18, 7:54 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
754 PM EDT TUE JUN 18 1996

WIDELY SCT RW/TRW MAINLY OVER INTERIOR COUNTIES OF CWA ATTM...NOT
MUCH IN E COAST ZONES BUT A FEW MAY MAKE IT BACK INTO E COAST AREAS
LATER THIS EVE...SO SLIGHT POPS ALL OF CWA TIL LATE NIGHT SEEM
REASONABLE. REST OF FCST STILL LOOKS GOOD.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:50 PM EDTSevere Thunderstorm WarningMLBOrange55 min
Jun 19, 3:16 PM EDTSevere Thunderstorm WarningMLBBrevard59 min
Jun 19, 3:47 PM EDTSevere Thunderstorm WarningMLBOrange58 min
Jun 19, 4:23 PM EDTSevere Thunderstorm WarningMLBBrevard52 min
Jun 19, 5:18 PM EDTTornado WarningMLBBrevard27 min
Jun 19, 5:49 PM EDTTornado WarningMLBBrevard26 min

Nearby

Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.